MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI XI; GENERATOR,E-100

INTUITIVE SURGICAL, INC DA VINCI XI; GENERATOR,E-100
Model Number 378848
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) surgical procedure, the customer reported an issue with the vessel sealer extend (vse).The vse failed and resulted in an abort to open.The intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the logs but found no related issue.The customer had no additional details about the issue as far as the arm it was installed in, whether the vse was used in the e100/iesu, or how exactly the vse failed but the customer has indicated something was wrong and was not going to perform surgery without the system being checked.The procedure was converted to open surgery.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The reported event was addressed with phone support.The intuitive surgical, inc.(isi) field service engineer (fse) contacted the customer and was informed that in-service will be provided for best practices for fiber cable usage to the staff.No site visit was conducted.The system was working properly, and no additional action was required as the issue was resolved.

Brand Name
DA VINCI XI
Common Device Name
GENERATOR,E-100
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19191815
Report Number2955842-2024-13521
Device Sequence Number12672763
Product Code NAY
UDI-Device Identifier00886874116982
UDI-Public00886874116982
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number378848
Device Catalogue Number378848
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown